Thunderstorm Wind, Northampton
- When
- August 17, 2:45 PM EST
- Where
- Northampton County, Martins Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -75.183
Several trees and wires were pulled down by a severe thunderstorm in Lower Mount Bethel Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Several trees and wires were pulled down by a severe thunderstorm in Lower Mount Bethel Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 17, 9:00 AM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1000 AM EDT SUN AUG 17 2003 UPDATING FCST. GOING WITH CHC POPS...50 NE AND 40 ELSW...THRU THE AFTN...AND KEEPING MINIMAL CHC POPS INTO THE EVE IN THE NE. ALSO ADDING PSBLY HVY RAIN TO THE AFTN PD...THOUGH SHOULDNT BE AS BAD AS YDA. OTRW...KEEPING THINGS PRETTY MUCH AS THEY WERE. KRAUS ----------------------------- PREVIOUSLY... S/W MOVING THRU EARLY THIS AM WILL ROTATE N & E. HEAVIER PRECIP CURRENTLY GOING ON WILL DIMINISH AS IT DOES BY 10AM. NEXT S/W NOW ENTERING NW PA SHOWS UP WELL ON WATER VAPOR AND WILL ALSO DROP DOWN AND THRU FA LATER THIS MORNING AND AFTERNOON BRINGING ANOTHER ROUND OF ACTIVE WX. WILL HV TO MONITOR CLOSELY ESPECIALLY FOR AREAS HARD HIT SAT/EARLY SUN FOR FLASH &/OR URBAN FLOODING. A FEW HEAVIER 6 HR RAINS ENDING 06Z FEDERALSBURG MD 1.90 NEWARK DE 1.20 CAPE MAY NJ 1.31 AFTER THAT THINGS QUIET DOWN FOR A FEW DAYS. HAVE LEFT EXTENDED FORECAST ALONE. .PHI...NONE. ZEV
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-171015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 AM EDT SUN AUG 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. MAIN CONCERN WILL BE HEAVY RAINFALL CAUSING FLASH FLOODING OF STREAMS AND CREEKS AS WELL AS URBAN AND STREET FLOODING. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
NJZ020-026-172100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 307 PM EDT SUN AUG 17 2003 ...STRONG THUNDERSTORMS OVER OCEAN COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FOLLOW A CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS THE EASTERN HALF OF OCEAN COUNTY. THE STRONGEST STORM...PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS WAS OVER THE OCEAN JUST EAST OF SURF CITY. HEAVY DOWNPOURS...POOR DRAINAGE FLOODING...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 30 MPH WILL ACCOMPANY THESE STORMS OVER LAND. PLEASE BE WARY OF DRIVING IN ROADS PRONE TO POOR DRAINAGE FLOODING. BATHERS ON THE SOUTHERN HALF OF LONG BEACH ISLAND SHOULD HEAD FOR SHELTER AT THE FIRST SOUND OF THUNDER. TFG
The Philadelphia radar (KDIX), 114 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371719.